Discussions that mention hydrocortisone

Allergies board


I was taking Bactrim for a UTI, only a three day dose. On the third day I noticed that my skin felt itchy, but to be honest, I live in high, dry Colorado where this happens all the time so I really didn't give it a second thought. This turned into a brutal, full-blown rash a week ago.

Now it's been a full week of antihistamines and oatmeal baths, and the rash really doesn't seem to be getting any better. I went back to the doc on Tuesday (this Tuesday) for a steroid shot, which may have slightly lessened the itching but the bumps are still there. And every shower is TORTURE- the rash responds very very badly to heat and moisture.

I have no other symptoms- no fever, no nothing. But this rash is making me insane. I've been on Benadryl AND Claritin, neither seem to help at all. Hydrocortisone provides only brief repreive from the itching.

Is there anything else I could do? How long can I expect this to last? I had heard of sulfa reactions after ten days or more of medicine, but three days and I get this?